Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
janie522

New here, considering Accutane

Hey everyone! After a couple weeks of reading everyone's posts I decided to join :) I am currently using Mandelic Acid products to help with my hormonal acne, unfortunately I have seen minimal results. It's good for treating the breakout, but it doesn't do much to stop the break outs from happening. I have been reading everyone's Accutane log, and that sounds pretty promising. The things i'm terrified of are: the initial break out (honestly, i do not want it to get worse than it is), the dry skin, the tiredness and weakness (i love running and exercising) and the weight loss (don't need to lose anymore weight ~100lbs now). If any of you have any words of advice that would be helpful. If i do decide to take the Accutane plunge, i will update you with pictures.

Thanks!

Share this post


Link to post
Share on other sites
Hey everyone! After a couple weeks of reading everyone's posts I decided to join :) I am currently using Mandelic Acid products to help with my hormonal acne, unfortunately I have seen minimal results. It's good for treating the breakout, but it doesn't do much to stop the break outs from happening. I have been reading everyone's Accutane log, and that sounds pretty promising. The things i'm terrified of are: the initial break out (honestly, i do not want it to get worse than it is), the dry skin, the tiredness and weakness (i love running and exercising) and the weight loss (don't need to lose anymore weight ~100lbs now). If any of you have any words of advice that would be helpful. If i do decide to take the Accutane plunge, i will update you with pictures.

Thanks!

Good luck!

Share this post


Link to post
Share on other sites

Here Are Some Tips...

1. Get a REALLY GOOD moisturizer. Everyone prefers different ones, but I use Eucerin Sensitive Skin lotion with jojoba oil. It seems to really help with the extreme dry skin that most get while using the drug.

2. Don't get discouraged. The drug takes time. If you happen to get an IB, just know that it will most likely be your last.

3. GET A LOT OF SLEEP! I can't stress this enough. Accutane will make you tired. Just get sleep!

Share this post


Link to post
Share on other sites

Thanks Sara!

I think the best advice you can get is from someone who has been there, and that's not always necesarily a dermatoligist. I couldnt get my appt in until Apr 29th... yikes, but i guess that gives me time to see if the Mandlic will kick in by then, oh and also i'm running a half marathon end of March so i dont think i want to be miserable on accutane while doing that. Hopefully everything will work out for the best :)

Share this post


Link to post
Share on other sites
Thank you for your kind words! Don't let the prospect of an initial breakout prevent you from going on accutane. I went through one but now my skin is clear now so I would say that it was worth the trouble. If you exercise a lot, you can take supplements for your joints like fish oil and vitamin e. As far as the weight loss, that is really only a side effect of a higher dose. I am on 80 mg/day, which is high for my size and the severity, and I've only lost like 7 pounds so it's not that extreme. Good luck with your decision!

Share this post


Link to post
Share on other sites

you lost weight? how common is that?, that's a bit of a worry. Is it because your appetite was affected?

oh nearly forget, good luck with it if you decide to do it janie! I start in 2 weeks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×